Q. Can hypothyroidism cause joint pain, shivering and fever?

Answered by
Dr. Divakara P
and medically reviewed by iCliniq medical review team.

Hi doctor,

I am 30 years old. My weight is 60 kg and height is 5'10". Three months before, I was diagnosed with hypothyroidism. Also, I am suffering from joint pain, shivering and fever. For this condition doctor advised me to take Thyrox 50 mcg, Thyrox 100 mcg for 10 days and Thyrox 125 mcg for next two months. Also, I had serum TSH and the result indicates that I have serum TSH 11.8, but after three months TSH came to 0.02. So, the doctor suspected overdose and reduced it to 100 mcg. But, I thought 100 mcg is also too much to me. So, I am taking 50 mcg for the last three to four days. Please suggest me.

Do you have a question on Viral Infection or Hypothyroidism?

Ask a Doctor Now

Dr. Divakara P

M.B.B.S., M.D
Diabetology Endocrinology General Medicine Internal Medicine Pain Medicine Pulmonology (Asthma Doctors)

Hi,

Welcome to icliniq.com.

  • Well, your symptoms are not related to thyroid issue.
  • You could be having a viral infection. So, I suggest you to take tablet Zerodol P (combination of Aceclofenac and Paracetamol) three times a day. Consult your specialist doctor, discuss with him or her and take the medicine with their consent.
  • If you notice high fever, then you need to get the following tests done:
  1. CBC (complete blood test).
  2. IgM Typhidot.
  3. Dengue profiles and smear for malaria.
  • Coming to your thyroid dose I will suggest you to restart taking 100 mcg. Consult your specialist doctor, discuss with him or her and get the dosage altered accordingly.
  • Repeat TSH (thyroid-stimulating hormone) after six weeks and revert back with the test reports.

Revert back with the test reports to an endocrinologist online --> https://www.icliniq.com/ask-a-doctor-online/endocrinologist

Related Questions & Answers


Can a double dose of Levothyroxine help until I get to see a doctor?
Query: Hello doctor, I got my lab results recently. I have an appointment with the thyroid doctor in a week. I am afraid of going to the ER plus I have muscle spasms, body jerks, and confusion. Two days ago, I took a double levothyroxine dose of 125 mcg. Yesterday, I added 5 mcg synthetic T3, ma...  Read Full »
Dr. Shaikh Sadaf
Diabetologist, Endocrinologist, Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. I just read your query and from what you have mentioned it appears that you have hypothyroidism. I suggest that you take tablet Levothyroxine 50 mcg once daily keeping in mind your age and based on your weight and lab results. Consult your specialist doct...  Read Full »
 
Kindly advise on the dose of Levothyroxine as I had a severe reaction for Nature-Thyroid?
Query: Hi doctor, I was switched to Nature-Throid. Within nine days, I had a severe reaction. It caused panic attacks at night, waking up in sweat and insomnia. Then, my naturopath took me off and said to go back to my Levothyroxine. I take 88 mcg daily and 25 mcg once a week. I just realized that I forgo...  Read Full »
Dr. Deep Dutta
Endocrinologist

Answer: Hi, Welcome to icliniq.com. It is good that you are off nature thyroid. Its responses are unpredictable and reactions are common. Levothyroxine is the best and the safest. It is good that you are back on Levothyroxine. I think you should just continue 88 mcg of Levothyroxine daily in the empty stoma...  Read Full »
 
Trending

Trending

Ask your health query to a doctor online?

Ask a Doctor Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee: